MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND GMBH S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND GMBH S5 SYSTEM; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number SRD S5 CONSOLE FOR 4 PUMP
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information was not provided.H11: livanova deutschland manufactures the s5 console.Through follow-up communication with the customer, livanova retrieved the following additional information: the event occurred on may 21, 2025, with cec starting at approximately 6:20 pm.Equipotential cable was in use by the customer.No other screens belonging to other non-livanova devices turned off and on again, only the claimed two roller pumps and the single stand-alone pump.The cp5 pressure control was found not working immediately, when the pressure 1 was linked to the centrifuge cp5 from the s5 pump display panel and not during the procedure.The customer tried to remove the link and re-establish it, but on the centrifuge panel it was not possible to have the link, even trying on other pressure channels.- no pressure symbol appeared on the cp5 control panel.With the roller pumps the link to the pressures worked.Monitoring function worked correctly, raising an alarm when the set threshold was exceeded (regardless of whether it did not control the pump).On pressure 1 alarm occurred at 400 mmhg and stop at 450 mmhg.- the days after, the pump was used without finding any anomalies.A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.In addition, it was noticed that in the operating room there is an electrosurgical unit that the customer uses during operations.The following machine is not equipped with ferrites.Serial read out (real time device parameters and setting recording file) of the pump was collected and analysed.Before procedure, a double login error on pressure control was stored indicating that pressure intervention was automatically removed because the device was turned off.This may be linked to the motor timeout registered.Moreover an "index impulse missing" error was found, indicating that the received signal for speed from hall sensor is faulty.This error is usually related to incorrect connection of control panel and drive unit or disturbances from external electromagnetic devices.Several software and watchdog resets were found after the procedure was initiated on all the involved roller pumps at different times.In most cases the timestamp was not saved.An external interferences from high frequency devices can be a possible explanation of the pumps behavior.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that, during procedure, the s5 roller pumps used as aspirators turned off and back on several times, not simultaneously, with the consequent pump stop.The cp5 driver used on the s5 system as arterial pump did not respond to the set pressure threshold, making it impossible to use the automatic flow regulation function.There was no patient injury.
 
Additional Manufacturer Narrative
H11: a livanova field service representative returned to customer's facility to install the ferrites on all devices connected to the involved s5 system power pack.Subsequent functional checks passed positively, no hardware malfunction of the device noticed.As anticipated in the initial report, in the operating room there is an electrosurgical unit that the customer uses during operations.Thus, the most likely cause of the reported event was traced back to external interferences from high frequency devices.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
See initial report.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: complaints database review revealed no other similar event since unit's manufacturing date.No concerning trend was identified for reported failure mode.Based on investigation findings, a device malfunction could be excluded, and the root cause of reported event was traced back to an external interferences from high frequency devices.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 SYSTEM
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80939
GM  80939
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
annarita di lascio
14401 w. 65th way
arvada, CO 80004
MDR Report Key22298910
Report Number9611109-2025-90193
Device Sequence Number8837790
Product Code DTQ
UDI-Device Identifier04033817900894
UDI-Public(01)04033817900894(11)170519
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSRD S5 CONSOLE FOR 4 PUMP
Device Catalogue Number48-40-00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Supplement Date Received by Manufacturer06/18/2025
10/31/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/16/2025
11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown